Wyoming, 2003High Wind in Wyoming, December 13, 2003
December 13, 2003 · NWS RIW · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Dec 13, 3:40 PM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 13, 3:40 PM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
340 PM MST SAT DEC 13 2003
.TONIGHT THROUGH MONDAY NIGHT...
SNOW IN THE WEST WITH WIND IN THE EAST. WINTER STORM WARNING
CONTINUES IN THE WESTERN MOUNTAINS AND VALLEYS. WITH AROUND 3
INCHES IN JACKSON AND MODERATE TO HEAVY SNOW FALLING AND
ANTICIPATED CONTINUATION AND LONG DURATION OF SNOWFALL HAVE UPGRADED
JACKSON HOLE AND THE STAR VALLEY FROM AN ADVISORY TO A WARNING.
WILL LEAVE SUBLETTE COUNTY LOWER ELEVATIONS IN AN ADVISORY WITH NOT
MUCH HAPPENING THERE YET. WIND THROUGH GREEN MOUNTAINS MARGINAL
HIGH WIND THIS AFTERNOON AND EXPECT WIND TO INCREASE THIS EVENING
AND CONTINUE THROUGH SUNDAY AHEAD OF COLD FRONT. LOOKS GOOD FOR
LIGHT SNOW EVENT EAST OF THE DIVIDE SUNDAY NIGHT INTO SUNDAY MORNING
WITH MOST AREAS RECEIVING 1 TO 3 INCHES OF SNOW. STRONG NORTH
WINDS ALSO EXPECTED IN JOHNSON COUNTY SUNDA6Y NIGHT WITH COLD FRONT.
TEMPERATURES EAST OF THE DIVIDE WILL REMAIN MILD WITH CHINOOK WIND
AND THEN TURNING MUCH COLDER SUNDAY NIGHT AS STRONG COLD FRONT
COMES THROUGH.
.TUESDAY THROUGH SATURDAY...
RIDGE EXPECTED TO BEGIN BUILDING ACROSS ROCKIES TUESDAY INTO
WEDNESDAY BEFORE FLOW FLATTENS AND BECOMES MORE ZONAL BY LATE IN THE
WEEK. DRY FORECAST STILL ON TARGET FOR TUESDAY THROUGH THURSDAY TIME
FRAME UNDER UPPER LEVEL RIDGING. WITH ZONAL FLOW LATE IN THE WEEK...
UNCERTAINTY IN FORECAST INCREASES WITH TIMING OF INDIVIDUAL IMPULSES
IN QUICK WESTERLY FLOW. HAVE MAINTAINED LOW POPS IN WEST FOR FRIDAY
AND SATURDAY WITH INCREASING WESTERLY FLOW AND ASSOCIATED MOISTURE
NOSING INTO THE MOUNTAINS. TEMPERATURES CONTINUE TO BE TRICKY
WITH EXTENT OF WARM-UP UNDER RIDGING MID WEEK. SOME BASINS
MAY HAVE TROUBLE BREAKING INVERSIONS...ESPECIALLY IF THERE IS ANY
SNOW COVER FROM SUN/MON STORM. OVERALL...CURRENT GRIDS IN GOOD SHAPE
AND ONLY MADE MINOR MODIFICATIONS.
&&
.RIW...WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING WESTERN WYOMING TONIGHT AND SUNDAY..ZONES
001-002-012>014-015-023-024.
HIGH WIND WARNING GREEN MOUNTAINS TONIGHT AND SUNDAY..ZONE 19.
WINTER WEATHER ADVISORY WESTERN VALLEY ZONES...025-026.
&&
C.BAKER/FRIEDERS
Hazardous weather outlook, Dec 13, 5:18 AM MST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
518 AM MST SAT DEC 13 2003
WYZ001>020-022>030-141300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
518 AM MST SAT DEC 13 2003
...WINTER STORM WARNING FOR THE WESTERN WYOMING MOUNTAINS TODAY
THROUGH SUNDAY...
...WINTER WEATHER ADVISORY FOR MUCH OF THE WESTERN VALLEYS OF WYOMING
TODAY THROUGH SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
A MOIST WESTERLY FLOW WILL PRODUCE 8 TO 10 INCHES OF SNOW ACROSS
THE WESTERN WYOMING MOUNTAINS THROUGH TONIGHT. 2 TO 4 INCHES OF SNOW
WILL FALL IN THE WESTERN WYOMING VALLEYS WHERE SOME OF THE SNOW WILL
BE MIXED WITH RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY.
SNOWFALL...POSSIBLY HEAVY AT TIMES...WILL CONTINUE SUNDAY AND INTO
SUNDAY NIGHT OVER WESTERN WYOMING. TOTAL SNOW ACCUMULATIONS OF 12
TO 15 INCHES ARE EXPECTED OVER THE MOUNTAINS WITH A TOTAL OF 3 TO 6
INCHES IN THE VALLEYS BY LATE SUNDAY AFTERNOON. AN ADDITIONAL 4 TO 6
INCHES OF SNOW CAN BE EXPECTED ON SUNDAY EVENING IN THE WESTERN
MOUNTAINS WITH ANOTHER 1 TO 2 INCHES EXPECTED IN THE WESTERN VALLEYS.
A STRONG COLD FRONT WILL PUSH SOUTHEAST ACROSS WYOMING SUNDAY NIGHT
ALONG WITH SOME OF THE SNOWFALL MAKING ITS WAY EAST OF THE DIVIDE. AT
LEAST A COUPLE OF INCHES OF SNOW ARE EXPECTED IN NATRONA COUNTY
INCLUDING THE VICINITY OF CASPER MONDAY MORNING. THE SNOW WILL
DECREASE LATER MONDAY OVER ALL AREAS. TRAVELERS ACROSS WYOMING THIS
WEEKEND SHOULD MONITOR ALL WEATHER STATEMENTS...INCLUDING ADVISORIES
AND POSSIBLE WARNINGS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.
LIPSON
High Wind, Green Mountains & Rattlesnake Range
- When
- December 13, 6:45 PM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Washington, December 13, 20031 death · 1 event
- Damaging Wind in Louisiana, December 13, 2003$35,000 · 50 kt wind · 1 event
- Heavy Snow in Kansas, December 13 to 14, 200319 events
- Winter Storm in Missouri, December 13, 200310 events
- Winter Storm in Illinois, December 13, 200310 events
- Winter Storm in Missouri, December 13, 20039 events
- Winter Storm in Kansas, December 13, 20037 events
- Heavy Snow in Wyoming, December 13 to 15, 20037 events
- Winter Storm in Virginia, December 13 to 14, 20037 events
- Winter Storm in Missouri, December 13, 20036 events
- Winter Weather in Indiana, December 13 to 14, 20036 events
- Winter Weather in Illinois, December 13 to 14, 20036 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332113.